Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prevention of Pancreatitis
Jun 3, 2005

I am a 50 year young gay male who has been HIV + now for 20 years. I am in relatively good health with a CD4 count near 1,000 and undetectable viral load. My curent meds are Sustiva, Veread and Epivir with other meds thrown in including celexa, wellbutrin, tricor and previcid. To date I have had 2 incidents of pancreatitis, one 2 years ago and one just this week. The incident 2 years ago prompted a sessation and change of my drug regimen to the current protocol plus Videx. The Videx was stopped this last fall. My triglycerides have been high for some time but not "over the top". (e.g. currently 350) HDL and LDL cholesterol are within norms. Why did I just have an attack of pancreatitis? Albeit a mild case, it was nonetheless painfull as I am sure you can understand. I just do not know what to do at this point. I watch my diet very closely get moderate amount of exerise and weight training, never miss a med dose...you name I'm doing it. My apologies...I was trying for the Reader's Digest version of my question, but obviously failed. I would however, appreciate any information, suggestions and/or insight you could give me on helping me to prevent a future attack.

Thanks much for your help and the fantastic job ya'll do in providing those of us who are trying to live with this disease with a much needed ear to bend.

Joseph

Response from Dr. Henry

You may have a pancreas that is sensitive to even modest insults. Trying to maintain low 3Gs (consider further diet and drug intervention), avoid alcohol and other pancreatic irritants (many non-HIV drugs can contribute),evaluate for possible subtle biliary tract problems can contribute (such as scarring, stones, other obstructions)-all may be options to evaluate the possible causes. I have had a small number of patients who seem sensitive to 3TC causing pancreatitis. KH



Previous
sustiva questions
Next
Sustiva sleep help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement